Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS Cheyenne, WY

August 17, 2007Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 17, 2007, 7:08 PM MDT for Scotts Bluff County, Nebraska. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2007, 7:08 PM MDT (01:08 UTC)
Expired
Aug 17, 2007, 7:45 PM MDT
In force
37 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 135 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 7:08 PM MDTHAIL 0.882 Ne Scottsbluff, NE
Aug 17, 7:15 PM MDTHAIL 0.751 E Scottsbluff, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
2090 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 180108
SVRCYS
NEC157-180145-
/O.NEW.KCYS.SV.W.0113.070818T0108Z-070818T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 745 PM MDT

* AT 708 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
  NICKEL SIZE HAIL.  THIS STORM WAS LOCATED NEAR SCOTTSBLUFF
  AIRPORT...OR ABOUT NEAR SCOTTSBLUFF...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MINATARE BY 720 PM MDT...
  LAKE MINATARE BY 725 PM MDT...

DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4199 10365 4180 10364 4179 10337 4199 10337

$$

HAHN
2 follow-up statements
000 
WWUS55 KCYS 180127
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
726 PM MDT FRI AUG 17 2007

NEC157-180145-
/O.CON.KCYS.SV.W.0113.000000T0000Z-070818T0145Z/
SCOTTS BLUFF NE-
726 PM MDT FRI AUG 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHEASTERN SCOTTS BLUFF COUNTY...

AT 725 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING 
NICKEL SIZE HAIL. DAMAGING WINDS WERE ALSO OCCURRING WITH A 54 MPH 
WIND GUST REPORTED AT THE SCOTTSBLUFF AIRPORT.  THIS STORM WAS 
LOCATED NEAR LAKE MINATARE...OR ABOUT 8 MILES EAST OF 
SCOTTSBLUFF...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN SCOTTS BLUFF COUNTY AT 740 PM MDT

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4199 10361 4181 10360 4179 10337 4199 10337

$$

HAHN
000 
WWUS55 KCYS 180144
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
743 PM MDT FRI AUG 17 2007

NEC157-180153-
/O.EXP.KCYS.SV.W.0113.000000T0000Z-070818T0145Z/
SCOTTS BLUFF NE-
743 PM MDT FRI AUG 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTTS BLUFF
COUNTY EXPIRES AT 745 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

ALTHOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...THUNDERSTORMS WITH 
DIME SIZED HAIL...WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING WILL 
STILL BE POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4199 10361 4181 10360 4179 10337 4199 10337

$$

HAHN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:00 PM MDT, 4 hours 8 minutes earlier.

Area forecast discussion, Aug 17, 3:00 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT FRI AUG 17 2007

.SHORT TERM...TONIGHT THRU SUNDAY...SCTD SHOWERS AND TSTRM DVLPG
OVER THE WRN CWA EARLY THIS AFTN IN RESPONSE TO UPPER SHORTWAVE
LIFTING ACROSS NWRN WY.  EXPECT THIS ACTIVITY TO SPREAD EAST OF THE
MTNS AS SHORTWAVE TURNS EAST OVER THE DAKOTAS THIS EVENING THEN
DIMINISH AS LOBE OF VORT MOVES EAST AND INSTABILITY DECREASES LATE
THIS EVENING.  WARMER AND DRIER WX EXPECTED SATURDAY BUT STILL ISOLD
LATE DAY TSTRMS POSSIBLE ESPECIALLY OVER THE MTNS WITH SOME HINT OF
A WEAK IMPULSE RIDING ALONG NRN PERIPHERY OF UPPER HIGH OVER THE SRN
ROCKYS.  QUITE WARM AND MAINLY DRY SUNDAY AS SFC TROF EDGES EAST OF
THE CWA WITH DOWNSLOPING FLOW AND CAPPING HINDERING CONVECTION FOR
THE MOST PART EXCEPT FOR THE SRN MTNS.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. ALTHOUGH THE GFS INDICATES
DOWNSLOPE WINDS ACROSS THE CWA ON SUNDAY AND SUGGESTS SOME WEAK CIN
ACROSS EASTERN PORTIONS OF THE CWA THE WRF SUGGESTS THAT THERE WILL
BE SOME WEAK CONVECTION ACROSS THE CWA SUNDAY EVENING. THE SREF ALSO
SHOWED SOME REASONABLE CONFIDENCE WITH AT LEAST MEASURABLE
PRECIPITATION IN THE EVENING. THUS HAVE KEPT IN A SLIGHT CHANCE OF
THUNDERSTORMS.  BOTH MONDAY AND TUESDAY FLOW SWITCHES TO WEST AND
NORTHWEST AT 700MB. THUS EXPECT DRIER CONDITIONS WITH THE BEST
CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS. ALTHOUGH THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS IN FAR SOUTHEASTERN NEBRASKA
PANHANDLE ON MONDAY AFTERNOON AND EVENING AS IT IS ON THE FAR
WESTERN EDGE OF BEST INSTABILITY AND MOISTURE. A COLD FRONT WILL
PUSH SOUTHWARD ACROSS WYOMING ON LATE TUESDAY NIGHT INTO WEDNESDAY.
THIS FRONT WILL BRING MUCH COOLER TEMPERATURES COMPARED TO THE PAST
WEEK AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS ARE
EXPECTED TO BE IN THE UPPER 70S TO MID 80S ACROSS SOUTHEAST WYOMING
AND THE NEBRASKA PANHANDLE. EXPECT A SLIGHT CHANCE FOR MAINLY
MOUNTAIN SHOWERS THURSDAY AND FRIDAY WITH TEMPERATURES REMAINING IN
THE MID 70S TO LOWER 80S.

&&

.AVIATION...VFR CONDS EXPECTED TO PREDOMINATE THROUGH SATURDAY
EXCEPT FOR BRIEF MVR CONDITIONS MAINLY DUE TO LOWERED VISIBILITY IN
SHOWERS AND TSTRMS THIS EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Aug 17, 10:45 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT FRI AUG 17 2007

NEZ001>003-019>021-054-055-WYZ059>070-181015-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1045 AM MDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
THIS EVENING. THE STORMS SHOULD INITIALLY FORM OVER THE HIGHER
TERRAIN OF SOUTHEAST WYOMING THEN SPREAD ACROSS LOWER ELEVATIONS AND
THE NEBRASKA PANHANDLE.  A FEW STRONG STORMS ARE POSSIBLE MAINLY
NORTH OF A LINE FROM DOUGLAS TO SCOTTSBLUFF WITH LOCALLY HEAVY
RAIN...WIND GUSTS TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE MOST DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 17, 3:59 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MDT FRI AUG 17 2007

WYZ069-172300-
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
359 PM MDT FRI AUG 17 2007

A STRONG THUNDERSTORM LOCATED 13 MILES NORTH OF CHEYENNE WILL
CONTINUE TO SLOWLY MOVE EAST AT 15 MPH THROUGH 530 PM MDT. THIS
THUNDERSTORM WILL AFFECT TRAVEL ALONG INTERSTATE 25 BETWEEN MILE
MARKER 20 AND WHITAKER THROUGH 430 PM MDT. PEA TO MARBLE SIZED
HAIL...BRIEF WIND GUSTS TO 40 MPH...AND HEAVY RAIN CAN BE EXPECTED
FROM THIS THUNDERSTORM. MOTORISTS TRAVELING ALONG INTERSTATE 25
CAN EXPECT REDUCED VISIBILITIES IN HEAVY RAIN FROM THIS
THUNDERSTORM.

HAHN
Local storm report, Aug 17, 5:09 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
509 PM MDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FLASH FLOOD      20 N CHEYENNE           41.43N 104.79W
08/17/2007                   LARAMIE            WY   NWS EMPLOYEE

            WATER REPORTED OVER HIGHWAY 85 BETWEEN MILEMARKER 26 AND
            MILEMARKER 27.

&&

DDEAL
Special weather statement, Aug 17, 6:09 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
609 PM MDT FRI AUG 17 2007

NEZ054-180115-
KIMBALL-
INCLUDING THE CITY OF...KIMBALL
609 PM MDT FRI AUG 17 2007

A LINE OF STRONG THUNDERSTORMS LOCATED ACROSS WESTERN KIMBALL
COUNTY WILL CONTINUE TO MOVE EAST AT 15 MPH THROUGH 730 PM MDT.
THESE THUNDERSTORM WILL AFFECT TRAVEL ALONG INTERSTATE 80 BETWEEN
STATE BORDER AND KIMBALL THROUGH 630 PM MDT. HAIL UP TO DIME SIZED...
BRIEF WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN OF UP TO THREE
QUARTERS OF AN INCH TO INCH CAN BE EXPECTED FROM THESE THUNDERSTORMS.
ADDITIONALLY...MOTORISTS TRAVELING ALONG INTERSTATE 80 CAN EXPECT
REDUCED VISIBILITIES IN HEAVY RAIN.

HAHN
Special weather statement, Aug 17, 6:13 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
613 PM MDT FRI AUG 17 2007

NEZ054-180115-
KIMBALL-
INCLUDING THE CITY OF...KIMBALL
613 PM MDT FRI AUG 17 2007

A LINE OF STRONG THUNDERSTORMS LOCATED ACROSS WESTERN KIMBALL
COUNTY WILL CONTINUE TO MOVE EAST AT 15 MPH THROUGH 730 PM MDT.
THESE THUNDERSTORM WILL AFFECT TRAVEL ALONG INTERSTATE 80 BETWEEN
THE STATE BORDER AND KIMBALL THROUGH 630 PM MDT. HAIL UP TO DIME
SIZED...BRIEF WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN OF UP TO
THREE QUARTERS OF AN INCH TO AN INCH CAN BE EXPECTED FROM THESE
THUNDERSTORMS. ADDITIONALLY...MOTORISTS TRAVELING ALONG INTERSTATE
80 CAN EXPECT REDUCED VISIBILITIES IN HEAVY RAIN.

HAHN
Special weather statement, Aug 17, 6:18 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
618 PM MDT FRI AUG 17 2007

NEZ001-180130-
SIOUX-
INCLUDING THE CITY OF...HARRISON
618 PM MDT FRI AUG 17 2007

...A LINE OF STRONG THUNDERSTORMS TO AFFECT SIOUX COUNTY THROUGH
730 PM MDT...

A LINE OF STRONG THUNDERSTORMS LOCATED ACROSS WESTERN SIOUX COUNTY
WILL CONTINUE TO MOVE EAST AT 15 MPH THROUGH 730 PM MDT. THESE
THUNDERSTORMS WILL AFFECT HARRISON...AGATE...AND RURAL AREAS OF
SIOUX COUNTY. HAIL UP TO DIME SIZED...BRIEF WIND GUSTS TO 40
MPH...AND VERY HEAVY RAIN OF UP TO THREE QUARTERS OF AN INCH TO AN
INCH CAN BE EXPECTED FROM THIS LINE OF THUNDERSTORMS.

HAHN
Special weather statement, Aug 17, 6:58 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
658 PM MDT FRI AUG 17 2007

NEZ001>003-019>021-054-055-180200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
658 PM MDT FRI AUG 17 2007

...A LINE OF STRONG THUNDERSTORMS MOVING THROUGH THE WESTERN
NEBRASKA PANHANDLE...

A LINE OF STRONG THUNDERSTORMS EXTENDING FROM HARRISON TO
KIMBALL...WILL CONTINUE TO MOVE EAST NORTHEAST AT 10 TO 15 MPH
THROUGH 830 PM MDT. HAIL UP TO DIME SIZE...HEAVY RAIN...WINDS TO
40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.
PRECIPITATION WILL LAST 20 TO 30 MINUTES AT MOST AT ANY ONE
LOCATION. GENERALLY TOTAL PRECIPITATION AMOUNTS OF A QUARTER TO A
HALF INCH CAN BE ANTICIPATED. THIS LINE WILL MOVE INTO THE NEXT
ROW OF COUNTIES FROM DAWES THROUGH CHEYENNE COUNTIES BY 730 PM
MDT.

HAHN

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.